MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-3; BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-3; BIOTESTCELL 3
Catalog Number 816085100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported discrepant results during antibody screen testing on a rhogam patient using biotestcell 3 on tango infinity.An initially weak positive result was negative when retested.The customer announced to provide the original samples for investigational testing but so far, we have not received them.The information, which lot of biotestcell 3 was used for testing, was only provided on september 27, 2024.At that ime the product had already expired (september 23, 2024).Therefore, it was not possible to test the retention sample of the affected lot.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The investigation 0f the affected tango infinity instrument is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported discrepant results during antibody screen testing on a rhogam patient using biotestcell 3 on tango infinity.Initially the patient reacted weakly positive but negative reactions were obtained upon retesting.The information, which lot of biotestcell 3 was used for testing, was only provided on september 27, 2024.At that ime the product had already expired (september 23, 2024).Therefore it was not possible to test the retention sample of the affected lot.The customer initially announced to provide the original samples for investigational testing but did not send them in.Therefore we were not able to investigate the reported issue any further.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Also, no log files of the affected tango infinity were provided, therefore a further investigation of the instrument was not possible.Based on the investigation the complaint was classified as undetermined.The customer was not interested in any further investigation, therefore neither instrument files nor the affected patient sample were provided.An expedient invesgtigation was therefore not possible.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key20342381
Report Number9610824-2024-00045
Device Sequence Number12789219
Product Code QHT
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)240923(10)9430021-00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2024
Device Catalogue Number816085100
Device Lot Number9430021-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, SN (B)(6); TANGO INFINITY, SN (B)(6)
Patient SexUnknown